Pennsylvania, 2011Damaging Winds in Pennsylvania, June 10, 2011
June 10, 2011 · NWS CTP · 3 events in 2 counties and zones
The southern flank of a thunderstorm complex that moved across the Upper Ohio Valley re-intensified over the Laurel Highlands and produced isolated wind damage in Cambria and Blair Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The southern flank of a thunderstorm complex that moved across the Upper Ohio Valley re-intensified over the Laurel Highlands and produced isolated wind damage in Cambria and Blair Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 10, 1:18 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 10, 1:18 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT FRI JUN 10 2011
.SYNOPSIS...
A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED ACROSS SOUTHWEST
PENNSYLVANIA THIS AFTERNOON WILL LIFT SLOWLY NORTHWARD AS A WARM
FRONT TONIGHT INTO EARLY SATURDAY. SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AS LOW PRESSURE AND
ITS TRAILING COLD FRONT PUSH EASTWARD ACROSS THE EASTERN GREAT LAKES
AND UPPER OHIO VALLY. THE FRONT WILL SLIDE ACROSS CENTRAL
PENNSYLVANIA EARLY SUNDAY FOLLOWED BY COOLER AND DRIER AIR INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MCS THAT HAS BEEN TREKKING EAST FROM THE LOWER LAKES AND OHIO
VALLEY IS NOW REACHING WESTERN PA. RUC SHOWS SOME MODEST
INSTABILITY IN PLACE OVER MAINLY SRN PA WHICH WOULD SUGGEST THE
BEST THREAT FOR STORMS SHUD STAY SOUTH OF ABOUT I-80. WEAK
NORTHERLY FLOW AND LOWER DEWPOINTS FROM THE LOCAL AREA NORTHWARD
SHUD LIMIT CONVECTIVE POTENTIAL NORTH OF THE INTERSTATE.
STRONGEST ACTIVITY WILL LIKELY WANE WITH THE LOSS OF HEATING
OVERNIGHT ABOUT...BUT WITH CONTINUED WARM ADVECTION CANNOT RULE OUT
THE CHANCE OF MORE SHOWERS OR STRAY STORMS OVERNIGHT.
OVERNIGHT LOWS IN THE UPPER 50S TO MID 60S...AND SMALL DEWPOINT
SPREADS POINT TO IT BEING A BIT MUGGY FOR SLEEPING OVERNIGHT.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
LI PROGS IMPLY THE WEAK WARM FRONT WILL PASS THROUGH TOMORROW
BRINGING WARM AND INCREASINGLY HUMID AIR INTO THE REGION.
ENSEMBLES SHOW PWATS RISING TO BETWEEN 1 AND 3 STD DEV ABOVE
NORMAL.
SHORT RANGE MODELS SHOW THE COLD FRONT AND MID LEVEL SHORTWAVE
APPROACHING IN THE AFTERNOON. SREF SHOWS A HIGH LIKELIHOOD OF CAPES
EXCEEDING 1000J AND OPERATIONAL MODELS ALSO SHOW THIS. THE
APPROACH OF A DECENT MID LEVEL JET MAX WILL HELP SUPPORT DEEP
LAYER SHEAR ON THE ORDER OF 30-40KT OVER MOST OF THE AREA. IF WE
CAN MANAGE ANY KIND OF RESPECTABLE SUNSHINE SOME OF THE
CONVECTION WILL HAVE THE POTENTIAL TO BECOME LOCALLY SEVERE WITH
EVEN A FEW SUPERCELLS NOT BEING OUT OF THE QUESTION.
OVERALL IT LOOKS LIKE AN UNSETTLED RATHER WARM AND HUMID DAY FOR
THE REGION.
THE COLD FRONT IS TIMED THROUGH THE REGION SATURDAY NIGHT...AROUND
MIDNIGHT LOOKS TO BE THE CONSENSUS. COOLER AND DRIER AIR SHOULD
BE STARTING TO MOVE INTO THE STATE BY LATE SAT NIGHT OR EARLY
SUNDAY MORNING. NOTHING REAL CHILLY...JUST A REFRESHING CHANGE TO
THE AIRMASS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
PRECIP CHANCES AND DEWPOINTS WILL DECREASE FROM WEST TO EAST IN
THE WAKE OF THE CFROPA EARLY SUNDAY...WITH A MUCH COOLER/DRIER
AND LESS HUMID AIRMASS /PWS BELOW NORMAL/ DIRECTED INTO THE REGION
BEHIND A GUSTY NLY WND. A PROGRESSIVE CLOSED LOW WILL MOVE ACRS
SRN ONTARIO/QUEBEC INTO NRN NEW ENGLAND BY MONDAY. DESPITE HIGH
PRES AT THE SFC...LOW AMPLITUDE S/WVS ROTATING AROUND THE NRN NEW
ENGLAND CLOSED LOW MAY PRODUCE A FEW SHOWERS OR ISOLD TSTMS
MAINLY OVR THE NRN CNTYS MON-TUE AS A POCKET OF COLDER AIR ALOFT
/AND ASSOCIATED STEEP MID-LVL LAPSE RATES/ SHIFTS SWD FROM NEW
YORK STATE. THERE IS UNCERTAINTY WITH THIS SYS AS IT NEARS THE SRN
NEW ENG/NRN MID ATLC COAST INTO TUE WITH SOME OF THE MDL DATA
DIGGING THE TROUGH FARTHER S OFFSHORE CAPE COD OR LONG ISLAND.
10/00Z CANADIAN AND ECMWF WERE BOTH VERY BULLISH ON THIS SCENARIO.
THE NEW 12Z GFS IS ACTUALLY DEEPER WITH THE H5 LOW THAN THE 00Z
CAN/EC BUT IS FARTHER NORTH WITH THE CLOSED CENTER OF CIRCULATION
NEAR NOVA SCOTIA BY TUE NGT. MEANWHILE THE 12Z GEM IS GENERALLY
MORE PROGRESSIVE THAN ITS PREVIOUS RUN. OVERALL EARLY NEXT WEEK
LOOKS COOL AND MAINLY DRY WITH TEMPERATURES NEAR TO SLIGHTLY
BELOW SEASONAL NORMALS. LATER SHIFTS WILL NEED TO MONITOR THE
EVOLUTION OF THE CLOSED LOW OVR THE NORTHEAST STATES.
EXPECT TEMPERATURES TO REBOUND INTO THE MIDDLE OF NEXT
WEEK AS THE LOW-LEVEL FLOW VEERS TO THE SOUTH...ASSUMING THE
UPPER TROUGH MOVES OUT TO SEA. THE NEXT CHC OF RAIN SHOULD HOLD
OFF UNTL LATER NEXT WEEK THUR-FRI AS THE SFC HIGH MOVES OFF THE
MID ATLC COAST AND A FNTL SYS APPROACHES THE REGION FROM THE
MIDWEST.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
ALL AREAS VFR THIS AFTERNOON AFTER THE EARLY MORNING LOW CLOUDS
AND HAZE. A LINE OF STORMS IS MOVING OUT OF SW PA AND WILL BE
ENTERING THE LAURELS BETWEEN ABOUT 1930Z AND 2100Z. BEST CHANCES
TO SEE A GUSTY THUNDERSTORM WITH BRIEFLY REDUCED CONDITIONS WILL
BE AT JST/AOO.
CONVECTION WILL TAPER OFF WITH THE LOSS OF HEATING AFTER
SUNDOWN...BUT STRAY SHOWERS AND THUNDERSTORMS WILL REMAIN A
POSSIBILITY WITH THE APPROACH OF A WARM FRONT FROM THE OHIO
VALLEY. EXPECT MOST TERMINALS TO SEE VIZ COME DOWN TO BETWEEN 2
AND 4 MILES IN HAZE BY AROUND MIDNIGHT. THESE MVFR/IFR CONDITIONS
WILL LAST INTO SAT MORNING BEFORE LIFTING SLOWLY TO VFR BY MID TO
LATE MORNING. WE WILL STAY VULNERABLE TO SHOWERS AND THUNDERSTORMS
SO REDUCED CONDITIONS AT TIMES CANNOT BE RULED OUT EVEN AFTER THE
DIURNAL HAZE BURNS OFF IN THE MORNING.
SOME OF THE THUNDERSTORMS SATURDAY COULD CAUSE STRONG WIND GUSTS.
OUTLOOK...
SUN...VFR.
MON-WED MAINLY VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...STEINBUGL
AVIATION...LA CORTE
Hazardous weather outlook, Jun 10, 1:22 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT FRI JUN 10 2011
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-111830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
222 PM EDT FRI JUN 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 2:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
305 PM EDT FRI JUN 10 2011
PAZ017-024-102000-
CAMBRIA PA-CLEARFIELD PA-
305 PM EDT FRI JUN 10 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...
AT 302 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SMICKSBURG TO INDIANA TO DERRY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THESE STORMS WILL BE NEAR VINTONDALE AROUND 330
PM...NANTY-GLO AROUND 340 PM...LUMBER CITY AROUND 350 PM AND LORETTO
AROUND 400 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 422...STATE ROAD 56.
LAT...LON 4051 7891 4072 7881 4097 7881 4102 7839
4066 7842 4035 7867 4032 7903
FORECASTER: STEINBUGLSpecial weather statement, Jun 10, 2:09 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EDT FRI JUN 10 2011
PAZ024-033-101945-
CAMBRIA PA-SOMERSET PA-
309 PM EDT FRI JUN 10 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...
AT 308 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LIGONIER TO 6 MILES SOUTHWEST OF CHAMPION TO BRUCETON MILLS...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL MAY CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND 320
PM...WESTMONT AROUND 330 PM...JOHNSTOWN AROUND 335 PM...EAST
CONEMAUGH AROUND 340 PM AND SOMERSET AROUND 345 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 127.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 40...ROUTE 219...STATE ROAD 56.
LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
3990 7941 4009 7926 4012 7921 4013 7918
4036 7900 4037 7859 4028 7865 4026 7864
3971 7894
FORECASTER: STEINBUGLThunderstorm Wind, Cambria
- When
- June 10, 2:45 PM EST
- Where
- Cambria County, 2.07 mi S of Nicktown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.590, -78.820
Thunderstorm winds estimated near 60 mph knocked down trees and wires on Blue Goose Road and Wolfe Road in Barr Township.
Thunderstorm Wind, Cambria
- When
- June 10, 2:55 PM EST
- Where
- Cambria County, 1.48 mi SSE of Carrolltown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.600, -78.710
Thunderstorm winds estimated near 60 mph knocked down trees in West Carroll Township.
Thunderstorm Wind, Blair
- When
- June 10, 3:14 PM EST
- Where
- Blair County, 0.5 mi ESE of Canan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.468, -78.421
Thunderstorm winds estimated near 60 mph knocked down a large tree and several limbs near the intersection of Ruskin Drive and 58th St. in the south Altoona.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in North Carolina, June 10, 20111 death · $230,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 10, 20111 injured · $1.5 million · 65 kt wind · 5 events
- Tornado and Flash Flood in Illinois, June 10, 2011$497,000 · EF0 · 16 events
- Hail and Damaging Winds in Ohio, June 10, 2011$494,000 · 2 in hail · 12 events
- Flash Flood and Flood in Indiana, June 10 to 11, 20111 injured · $83,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Illinois, June 10, 2011$255,000 · 1.75 in hail · 8 events
- Damaging Winds and High Wind in Texas, June 10, 2011$225,000 · 70 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 10, 2011$200,000 · 52 kt wind · 7 events
- Debris Flow in Wyoming, June 10 to 13, 2011$165,000 · 1 event
- Lightning Strike in Iowa, June 10, 2011$150,000 · 1 event
- Flash Flood and Hail in North Carolina, June 10, 2011$69,000 · 1 in hail · 14 events
- Flash Flood and Hail in Ohio, June 10, 2011$32,000 · 1.25 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299880, 299881, 299882.